I want to share my story of morphea scleroderma, which spans nearly eighteen years now.
After a traumatic experience in my first year of college, during which I saw a dear friend drown, and another drown trying to rescue him, I returned home with a small, white patch on my back. The patch did not itch and slowly grew to about an inch long over the course of a year.
Normally blessed with excellent skin, I truly believed it would get better and that the discoloration would go away. It did not. It grew harder and would mildly itch. I was fairly careless and carefree at that time, so when a skin specialist diagnosed me with scleroderma, I did not even blink.
I was given strong ointments that greatly helped to soften the area; however, a while later I realized that the ointment had a very high steroid content. I noticed the effect the steroids were having on me during that time. I stopped the treatment when only a small patch of hard skin remained. Since then, I have been on homeopathy. And while stressful factors have caused the patch to become inflamed occasionally, I generally remain in good health.
Email: [email protected]
Story posted 10-28-03
Story edited VH1: JTD 9-5-03
Story Artist: Shelley Ensz
Story Editor V1: Judith Devlin
Voices of Scleroderma Volume 1
The story on this page is featured in the top-notch Voices of Scleroderma Volume 1 which features articles by top scleroderma experts, including Dr. Joseph Korn, as well as 100 true patient and caregiver stories from this website! The book delivers excellent information and support for scleroderma patients and caregivers. It's a great way to inform family and friends about scleroderma, too!
SCLERO.ORG is the world leader for trustworthy research, support, education and awareness for scleroderma and related illnesses, such as pulmonary hypertension. We are a service of the nonprofit International Scleroderma Network (ISN), which is a 501(c)(3) U.S.-based public charitable foundation, established in 2002. Meet Our Team, or Volunteer. Donations may also be mailed to: